Alert archive / North Carolina / Frost Advisories in 2009
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Apr 16, 2009, 3:30 PM EDT for 31 counties in North Carolina. It took effect at Apr 17, 2009, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2009, 3:30 PM EDT (19:30 UTC)
- In effect from
- Apr 17, 2009, 12:00 AM EDT
- Expired
- Apr 17, 2009, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 161930 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT THU APR 16 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 9AM FRIDAY... .SKIES WILL REMAIN CLEAR OVERNIGHT AND WINDS WILL BECOME CALM. THIS WILL ALLOW TEMPERATURES TO COOL INTO THE MID 30S DURING THE OVERNIGHT HOURS...LEADING TO THE FORMATION OF FROST BY DAYBREAK FRIDAY. NCZ007>011-021>028-038>043-073>078-083>086-088-089-170330- /O.NEW.KRAH.FR.Y.0002.090417T0400Z-090417T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 330 PM EDT THU APR 16 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. COOL HIGH PRESSURE SETTLING INTO REGION OVERNIGHT WILL ALLOW TEMPERATURES TO DIP INTO THE MID 30S BY DAYBREAK FRIDAY. THIS ALONG WITH LIGHT WINDS WILL LEAD TO THE FORMATION OF WIDESPREAD FROST ACROSS ALL OF CENTRAL NORTH CAROLINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS72 KRAH 170242 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1042 PM EDT THU APR 16 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT THROUGH 9AM FRIDAY... .SKIES WILL REMAIN CLEAR OVERNIGHT AND WINDS WILL BECOME CALM. THIS WILL ALLOW TEMPERATURES TO COOL INTO THE MID 30S DURING THE OVERNIGHT HOURS...LEADING TO THE FORMATION OF FROST BY DAYBREAK FRIDAY. NCZ007>011-021>028-038>043-073>078-083>086-088-089-171300- /O.CON.KRAH.FR.Y.0002.090417T0400Z-090417T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1042 PM EDT THU APR 16 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... COOL HIGH PRESSURE WILL SETTLE OVER NORTH CAROLINA OVERNIGHT AND ALLOW TEMPERATURES TO DIP INTO THE MIDDLE 30S ON AVERAGE BY DAYBREAK FRIDAY. THE COMBINATION OF THESE FORECAST LOW TEMPERATURES AND ADEQUATE LOW LEVEL MOISTURE WILL PROMOTE THE DEVELOPMENT OF FROST ACROSS ALL OF CENTRAL NORTH CAROLINA... PARTICULARLY IN RURAL AND OUTLYING LOCALES AWAY FROM URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MWS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Apr 16, 3:10 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 16, 3:10 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 310 PM EDT THU APR 16 2009 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH SATURDAY. A STORM SYSTEM APPROACHING FROM THE SOUTH CENTRAL GULF STATES DURING THE WEEKEND... WILL BRING A CHANCE OF RAIN FOR THE BEGINNING OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY... HIGH PRESSURE TAKING A HOLD OF THE AREA WILL LEAD TO CLEAR SKIES AND LIGHT WINDS FOR THE OVERNIGHT HOURS... ALLOWING FOR MAXIMUM RADIATION. LOWS WILL DIP TO THE MID 30S. THERE IS SOME DISAGREEMENT BETWEEN THE MODELS WHEN IT COMES TO DEWPOINT. THE GFS HAS THEM IN THE 30S... WHILE THE NAM IS IN THE 20S. THIS THERE WILL BE GOOD RADIATION WILL ERR ON THE SIDE OF CAUTION... AND ISSUE A FROST ADVISORY FOR TONIGHT FROM MIDNIGHT TO 900 AM. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 300 PM THURSDAY... FRIDAY THROUGH SATURDAY NIGHT: HIGH PRESSURE WILL CONTINUE TO FILTER INTO THE AREA FROM THE NORTH FRIDAY AND FRIDAY NIGHT... BEFORE SETTLING SOUTH OF THE REGION EARLY SATURDAY. THE COMBINATION OF THE SOUTHWARD MOVING HIGH AND THE APPROACHING STORM SYSTEM FROM THE WEST WILL GIVING US A WARMING TREND THROUGH SATURDAY. SUNNY/CLEAR SKIES WILL BE THE RULE FRIDAY THROUGH SATURDAY. HIGHS IN THE LOWER 70S FRIDAY WILL WARM TO THE MID 70S SATURDAY. CLOUDS WILL BE ON THE INCREASE SATURDAY NIGHT. LOWS FRIDAY NIGHT WILL BE IN THE LOW TO MID 40S AND IN THE THE LOWER 50S SATURDAY NIGHT. SUNDAY AND SUNDAY NIGHT...SUNDAY REMAINS DRY THOUGH CLOUDS WILL BE ON THE INCREASE THROUGH THE AFTERNOON HOURS AS THE NEXT STORM SYSTEM STARTS TO MOVE INTO TENNESSEE AND THE SOUTHERLY FLOW AHEAD OF THIS SYSTEM INCREASES OVER NC ESPECIALLY LATER IN THE AFTERNOON. AFTER A PLEASANT SUNDAY WITH PARTLY CLOUDY SKIES AND HIGHS AROUND 80...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE LATE AFTERNOON AND EVENING HOURS. AN UPPER CLOSED LOW IS PROGGED TO DROP INTO THE SOUTHEASTERN U.S. SUNDAY LIFTING NORTHEAST ACROSS TN AND NC BETWEEN 00Z-06Z MON. THE GFS IS CURRENTLY THE DEEPEST WITH THIS SYSTEM. THE NAM IS NOT AS DEEP WITH THE UPPER TROUGH THROUGH 00Z MON AND IS RUNNING ABOUT 8 HOURS SLOWER WITH THE SYSTEM COMPARED TO THE GFS. THE ECMWF IS SIMILAR TO THE GFS...BUT IS STILL A LITTLE WEAKER WITH THE UPPER TROUGH AND PERHAPS JUST A LITTLE SLOWER. THE GFS THIS RUN SHOWS FAVORABLE PHASING OF THE 250 MB JETS WITH LOTS OF UPPER DIVERGENCE OVER THE AREA BY 06Z MON. COUPLE THIS WITH LAPSE RATES FORECAST AROUND 6.5...AN 850 MB LOW LEVEL JET INCREASING TO 40 KT AFTER 00Z MON...STRONG LOW LEVEL CONFLUENCE AND AMPLE SHEAR THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS SUNDAY NIGHT INTO THE EARLY MORNING HOURS ON MONDAY. THIS IS ALL BASED ON THE INTENSITY AND DYNAMICS OF THE GFS WHICH IS STRONGER THAN THE OTHER MODELS. IF WE DO NOT ATTAIN THE INSTABILITY NEEDED TO SUPPORT THUNDERSTORMS MOSTLY SHOWER ACTIVITY WILL BE THE RESULT. EITHER WAY THE CONSENSUS IS FOR A PERIOD OF UNSETTLED WEATHER FOR THE SOUTHEAST AND CENTRAL NC BEGINNING AS EARLY AS LATE SUNDAY AFTERNOON AND CONTINUING THROUGH MONDAY NIGHT/EARLY TUESDAY. LOWS SUNDAY NIGHT WILL BE MILD IN THE LOWER TO MIDDLE 50S. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 230 PM THURSDAY... THE THE BEST TIMING FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL RUN FROM SUNDAY NIGHT INTO EARLY MONDAY MORNING...BUT CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THROUGH THE DAY MONDAY. WE WILL LIKELY SEE MORE SCATTERED SHOWERS AND THUNDERSTORMS AS MONDAY PROGRESSES ASSOCIATED WITH SOME INCREASING INSTABILITY AND AN AFTERNOON WEAK FRONTAL PASSAGE. MODELS DIFFER SOMEWHAT ON THE TIMING OF THE RAINFALL THROUGHOUT THE DAY BUT BOTH THE GFS AND ECMWF MODELS LINGER LINGER SMALL RAIN CHANCES IN THROUGH TUESDAY AS THE UPPER TROUGH TAKES ITS TIME PULLING OUT OF THE AREA. HIGHS MONDAY WILL TOP OUT IN THE MID TO UPPER 60S. OVERALL EXPECT IMPROVING WEATHER CONDITIONS TUESDAY AFTERNOON WITH JUST A FEW ISOLATED SHOWERS AROUND THE AREA. CLOUDS WILL STILL BE LINGERING BUT EXPECT SOME PEAKS OF SUNSHINE TUESDAY AFTERNOON. WILL STICK CLOSE TO GUIDANCE FOR TUESDAY WITH LOWS IN THE UPPER 40S TO LOWER 50S AND HIGHS IN THE MID 60S. BY WEDNESDAY AFTERNOON CONDITIONS DRY OUT COMPLETELY BUT WITH COOLER TEMPERATURES WITH LOWS WEDNESDAY MORNING RANGING FROM THE LOWER 40S IN THE NORTHWEST TO UPPER 40S ACROSS THE SOUTHEAST. HIGH WEDNESDAY ARE EXPECTED TO BE IN THE LOWER 60S NORTH TO THE UPPER 60S SOUTH. THESE DRY AND CONDITIONS CONTINUE INTO THURSDAY AND TEMPERATURES START TO WARM BACK TO SEASONABLE NORMS FOR THE END OF NEXT WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 155 PM THURSDAY... HIGH PRESSURE BUILDING SOUTHEAST FORM THE GREAT WILL RESULT IN CLEAR SKIES THROUGH THE TAF PERIOD. THE INTERACTION BETWEEN IN THE INCOMING HIGH PRESSURE AND EXITING LOW CENTER OFF THE MID ATLANTIC COAST WILL PRODUCE GUSTY WINDS TO 20/25 KNOTS THROUGH THE EVENING. LIGHT NORTHEAST WINDS WILL PERSIST OVERNIGHT... THEN BECOME LIGHT AND VARIABLE EARLY FRIDAY MORNING. VFR CONDITIONS WILL CONTINUE THROUGH SATURDAY AS SURFACE HIGH PRESSURE REMAINS IN CONTROL OVER THE REGION. ADVERSE AVIATION CONDITIONS WILL RETURN SUNDAY... AND CONTINUE INTO MONDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RHJ NEAR TERM...RHJ SHORT TERM...RHJ/JO LONG TERM...JO AVIATION...RHJ
Hazardous weather outlook, Apr 16, 4:23 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 423 AM EDT THU APR 16 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 423 AM EDT THU APR 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. CLEAR SKIES AND LIGHT AND VARIABLE WINDS WILL ALLOW LOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S TONIGHT OVER MOST OF CENTRAL NORTH CAROLINA. AS A RESULT...PATCHY FROST WILL BE POSSIBLE...PRIMARILY IN SHELTERED AND LOW LYING AREAS. IF WINDS BECOME CALM OVER A MAJORITY OF THE AREA SEVERAL HOURS PRIOR TO SUNRISE...A MORE WIDESPREAD FROST WOULD BE POSSIBLE. A FROST ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
Nearby
Frost Advisories in North Carolina, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.